# SDR CA020711001

- Difficulty date: July 4, 2002
- Submitted: August 7, 2002
- Operation: General aviation
- Make and model: Lear 35A
- Aircraft time: 14,448 hours
- Engine: Garrtt TFE7312
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Rheostat
- Part number: 21039
- Condition: Damaged
- Location: Cockpit
- Component: Rheostat, Ohmite, 21039
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H, D

## Discrepancy

(CAN) WITH THE AIRCRAFT POWERED UP AND AC INVERTER ON, FLIGHT CREW NOTICE SMOKE RISING FROM LT SIDEWALL PANEL. UPON FUTHER INSPECTION WITH SIDEWALL REMOVED.  THREE WIRE BUNDLES THAT GO TO THREE DIFFERENT REHOSTAT WERE FOUND WITH SPIRAL WRAP AROUND THEN AND MELTED TO TWO OF THREE REHOSTATS. DUE TO THE CHANGE OF RESISTANCE IN THE REHOSTAT IN DIFFERENT POSITIONS AND ALSO BECAUSE IT IS SUCH A TIGHT AREA WERE THE WIRE COULD CHAFE THE PROBLEM WOULD NEVER HAPPENED. THE REOSTAT WERE REPLACED AND AIRCRAFT RETURN TO SERVICE.
